Alert archive / South Dakota / High Wind Watches in 2011

High Wind Watch 2, NWS Aberdeen, SD

April 29, 201115 counties in South Dakota

NWS Aberdeen, SD issued this high wind watch at Apr 29, 2011, 3:29 PM CDT for 15 counties in South Dakota. It took effect at Apr 30, 2011, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Apr 29, 2011, 3:29 PM CDT (20:29 UTC)
In effect from
Apr 30, 2011, 7:00 AM CDT
Expired
Apr 30, 2011, 4:14 AM CDT
In force
Issued by
NWS Aberdeen, SD

Counties Buffalo County, SD, Campbell County, SD, Corson County, SD, Dewey County, SD, Edmunds County, SD, Faulk County, SD, Hughes County, SD, Hyde County, SD, Jones County, SD, Lyman County, SD, McPherson County, SD, Potter County, SD, Stanley County, SD, Sully County, SD, Walworth County, SD

The radar

The Aberdeen radar (KABR), 138 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 8.5 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2011-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2011-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2114 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

655 
WWUS73 KABR 292029
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
329 PM CDT FRI APR 29 2011

...WINDY THROUGH THIS EVENING...THEN AGAIN ON SATURDAY...

.AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST ACROSS THE REGION
THROUGH SATURDAY...IT WILL BRING STRONG WINDS ALONG WITH IT.
SOUTHERLY WINDS OF 30 MPH WITH GUSTS AROUND 45 MPH WILL CONTINUE
FOR LOCATIONS ALONG AND EAST OF THE JAMES RIVER VALLEY THROUGH
THIS EVENING. THE WINDS WILL SHIFT TO THE NORTHWEST BY SATURDAY
MORNING AND WILL BECOME STRONG ONCE AGAIN. SUSTAINED WINDS OF 30
TO 40 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 55 MPH.

SDZ016-034>036-051-300830-
/O.CAN.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
/O.NEW.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
POTTER-SULLY-HUGHES-HYDE-BUFFALO-
INCLUDING THE CITIES OF...GETTYSBURG...ONIDA...PIERRE...
HIGHMORE...FORT THOMPSON
329 PM CDT FRI APR 29 2011

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. THE WIND ADVISORY HAS BEEN CANCELLED. 


* STRONG NORTHWEST WINDS OF 40 MPH WITH GUSTS APPROACHING 55 MPH
  ARE POSSIBLE BY SATURDAY MORNING. THESE STRONG WINDS WILL LIKELY
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING BY SATURDAY
  EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SDZ005-010-017-300830-
/O.NEW.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
/O.CON.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
MCPHERSON-EDMUNDS-FAULK-
INCLUDING THE CITIES OF...EUREKA...IPSWICH...FAULKTON
329 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS
EVENING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT CENTRAL SOUTH
  DAKOTA OVER INTO WEST CENTRAL MINNESOTA THROUGH THIS AFTERNOON.
  THESE STRONG WINDS WILL BEGIN SUBSIDING BY EARLY THIS EVENING.
  WINDS ARE EXPECTED TO SHIFT TO THE NORTHWEST BY SATURDAY
  MORNING. SUSTAINED WINDS OF 40 WITH GUSTS APPROACHING 55 MPH ARE
  POSSIBLE. THESE STRONG WINDS WILL LIKELY CONTINUE THROUGH THE
  AFTERNOON BEFORE DIMINISHING BY SATURDAY EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-037-300000-
/O.CON.KABR.WI.Y.0010.000000T0000Z-110430T0000Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-HAND-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE...MILLER
329 PM CDT FRI APR 29 2011

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. 

* STRONG SOUTHERLY WINDS WILL CONTINUE THROUGHOUT THE JAMES 
  RIVER VALLEY IN SOUTH DAKOTA OVER INTO WEST CENTRAL MINNESOTA. 
  THESE STRONG WINDS WILL BEGIN SUBSIDING BY EARLY THIS EVENING. 

* STRONG SOUTH WINDS OF 30 TO 35 MPH WITH GUSTS TO 45 MPH ARE 
  EXPECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

SDZ003-004-009-015-033-045-048-300830-
/O.NEW.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
CORSON-CAMPBELL-WALWORTH-DEWEY-STANLEY-JONES-LYMAN-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE...
TIMBER LAKE...FORT PIERRE...MURDO...PRESHO
329 PM CDT FRI APR 29 2011 /229 PM MDT FRI APR 29 2011/

...HIGH WIND WATCH IN EFFECT FROM SATURDAY MORNING THROUGH
SATURDAY EVENING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY
EVENING. 

* STRONG NORTHWEST WINDS OF 40 MPH WITH GUSTS APPROACHING 55 MPH
  ARE POSSIBLE BY SATURDAY MORNING. THESE STRONG WINDS WILL LIKELY
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING BY SATURDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$

SD/RW
3 follow-up statements
119 
WWUS73 KABR 300158
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
858 PM CDT FRI APR 29 2011

...WINDY THROUGH THIS EVENING...THEN AGAIN ON SATURDAY...

.AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST ACROSS THE REGION
THROUGH SATURDAY...IT WILL BRING STRONG WINDS ALONG WITH IT.
THE WINDS WILL SHIFT TO THE NORTHWEST BY SATURDAY MORNING AND
WILL BECOME STRONG ONCE AGAIN. SUSTAINED WINDS OF 30 TO 40 MPH
WILL BE POSSIBLE WITH GUSTS APPROACHING 55 MPH.

SDZ003>005-009-010-015>017-033>036-045-048-051-301100-
/O.CON.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
858 PM CDT FRI APR 29 2011 /758 PM MDT FRI APR 29 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
SATURDAY THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
SATURDAY THROUGH SATURDAY EVENING. 

* STRONG NORTHWEST WINDS OF 40 MPH WITH GUSTS APPROACHING 55 MPH
  ARE POSSIBLE SATURDAY MORNING. THESE STRONG WINDS WILL LIKELY
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING BY SATURDAY
  EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
723 
WWUS73 KABR 300206 AAA
NPWABR

URGENT - WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
906 PM CDT FRI APR 29 2011

...VERY WINDY CONDITIONS AGAIN SATURDAY...

.AS AN AREA OF LOW PRESSURE LIFTS NORTHEAST ACROSS THE REGION
THROUGH SATURDAY...IT WILL BRING STRONG WINDS ALONG WITH IT. THE
WINDS WILL SHIFT TO THE NORTHWEST BY SATURDAY MORNING AND WILL
BECOME STRONG ONCE AGAIN. SUSTAINED WINDS OF 30 TO 40 MPH WILL BE
POSSIBLE WITH GUSTS APPROACHING 55 MPH.

SDZ003>005-009-010-015>017-033>036-045-048-051-301100-
/O.CON.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
906 PM CDT FRI APR 29 2011 /806 PM MDT FRI APR 29 2011/

...HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
SATURDAY THROUGH SATURDAY EVENING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 7 AM CDT /6 AM MDT/
SATURDAY THROUGH SATURDAY EVENING. 

* STRONG NORTHWEST WINDS OF 40 MPH WITH GUSTS APPROACHING 55 MPH 
  ARE POSSIBLE SATURDAY MORNING. THESE STRONG WINDS WILL LIKELY 
  CONTINUE THROUGH THE AFTERNOON BEFORE DIMINISHING BY SATURDAY 
  EVENING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

&&

$$
344 
WWUS73 KABR 300914
NPWABR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
414 AM CDT SAT APR 30 2011

...VERY WINDY CONDITIONS AGAIN SATURDAY...

.AS AN AREA OF LOW PRESSURE WORKS ACROSS NORTH DAKOTA...IT WILL
BRING STRONG NORTHWEST WINDS ALONG WITH IT. SUSTAINED WINDS OF 30
TO 40 MPH WILL BE POSSIBLE WITH GUSTS APPROACHING 60 MPH ACROSS
CENTRAL AND NORTH CENTRAL SOUTH DAKOTA...ALONG WITH SUSTAINED
WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH ACROSS NORTHEAST SOUTH
DAKOTA AND WEST CENTRAL MINNESOTA.

SDZ003>005-009-010-015>017-033>036-045-048-051-302115-
/O.UPG.KABR.HW.A.0002.110430T1200Z-110501T0000Z/
/O.NEW.KABR.HW.W.0002.110430T1100Z-110501T0500Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...EUREKA...
MOBRIDGE...IPSWICH...TIMBER LAKE...GETTYSBURG...FAULKTON...
FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MURDO...PRESHO...
FORT THOMPSON
414 AM CDT SAT APR 30 2011 /314 AM MDT SAT APR 30 2011/

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT /11 PM MDT/
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
  DEVELOP THIS MORNING. THESE STRONG WINDS WILL LIKELY CONTINUE
  THROUGH THE EVENING BEFORE DIMINISHING LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

SDZ037-302115-
/O.NEW.KABR.HW.W.0002.110430T1100Z-110501T0500Z/
HAND-
INCLUDING THE CITY OF...MILLER
414 AM CDT SAT APR 30 2011

...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT CDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. 

* STRONG NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH WILL
  DEVELOP THIS MORNING. THESE STRONG WINDS WILL LIKELY CONTINUE
  THROUGH THE EVENING BEFORE DIMINISHING LATER TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

MNZ039-046-SDZ006>008-011-018>023-302115-
/O.NEW.KABR.WI.Y.0011.110430T1400Z-110501T1100Z/
TRAVERSE-BIG STONE-BROWN-MARSHALL-ROBERTS-DAY-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...ABERDEEN...
BRITTON...SISSETON...WEBSTER...REDFIELD...CLARK...WATERTOWN...
MILBANK...CASTLEWOOD...CLEAR LAKE
414 AM CDT SAT APR 30 2011

...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CDT
SUNDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 AM CDT
SUNDAY. 

* STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL
  DEVELOP BY LATE THIS MORNING. THESE STRONG WINDS WILL LIKELY
  CONTINUE THROUGH THE OVERNIGHT HOURS TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR HIGHER
ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

DORN

What forecasters said that day

The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this high wind watch went out at Apr 29, 10:16 AM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Apr 29, 10:16 AM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ABERDEEN SD
1016 AM CDT FRI APR 29 2011

.UPDATE...
MADE SIGNIFICANT CHANGES TO THE FORECAST THROUGH THE NEXT 36
HOURS. A STRONG AREA OF LOW PRESSURE WILL SLOWLY LIFT NORTHEAST
ACROSS THE REGION TODAY. AHEAD OF THE LOW PRESSURE...STRONG
SOUTHERLY WINDS ARE ALREADY DEVELOPING WITH A FEW SITES REPORTING
WIND GUSTS APPROACHING 30 KNOTS. THE CURRENT WIND ADVISORY LOOKS
GOOD FOR NOW AS MODELS ARE SHOWING THE STRONGEST WINDS OCCURRING
ALONG AND EAST OF THE JAMES RIVER VALLEY. BASED ON CURRENT OBS AND
MODEL SOUNDINGS...HAVE ALSO INCREASED HIGH TEMPERATURES A FEW
DEGREES ACROSS THE BOARD. A FEW LOCATIONS ALONG AND WEST OF THE
MISSOURI RIVER ARE ALREADY WITHIN A FEW DEGREES OF THEIR PREVIOUS
FORECAST HIGH. WITH THE STORM SYSTEM SLOWING DOWN...AND WITH
MODELS SHOWING MORE SURFACE BASE CIN THAN CAPE...HAVE
SIGNIFICANTLY REDUCED POPS THROUGH EARLY AFTERNOON. AFTER
21Z...THERE MAY BE ENOUGH LIFT AND INSTABILITY TO RESULT IN
SCATTERED SHOWERS...ALONG WITH SOME RUMBLES OF THUNDER.

CHANGES MADE TO SATURDAY'S FORECAST INCLUDES LOWERING TEMPERATURES
IN NORTH CENTRAL SOUTH DAKOTA...OR AROUND THE MOBRIDGE AREA. STILL
BELIEVE LIGHT SNOW MAY BE MIXED WITH RAIN IN THE AFTERNOON FOR
LOCATIONS ALONG THE ND/SD BORDER...HOWEVER ACCUMULATING SNOW LOOKS
NON-EXISTENT. THUS REMOVED THE MENTION OF SNOWFALL.

&&
.PREV DISCUSSION...
.SHORT TERM...TODAY THROUGH SUNDAY
FORECAST CHALLENGES INCLUDE CONVECTIVE POTENTIAL
TODAY/TONIGHT...ALONG WITH STRONG SOUTH WINDS TODAY ALONG AND EAST
OF US HIGHWAY 281. THEN..FOCUS SHIFTS TO STRONG NW WINDS ON
SATURDAY INTO SATURDAY NIGHT ALONG WITH SNOW POTENTIAL ACROSS THE
NORTHERN TIER OF FORECAST ZONES MAINLY DURING THE DAY ON SATURDAY.

CURRENTLY...SEEING SOME ACCAS-TYPE WEAK RETURNS DEVELOPING ACROSS
THE WESTERN DAKOTAS EARLY THIS MORNING. NO INDICATION THAT RAIN IS
REACHING THE GROUND OUT THERE. OTHERWISE...SOUTHERLY BREEZES
COMBINED WITH SCT-BKN HIGH CLOUD COVERAGE IS HELPING TO KEEP TEMPS
UP IN THE 40S TO LOW 50S EARLY THIS MORNING. THE COLD FRONT
FORECAST TO PUSH EAST THROUGH THE CWA TODAY INTO TONIGHT IS
CURRENTLY LOCATED /IN N-S ORIENTATION/ RIGHT ALONG THE
MONTANA/WYOMING BORDERS WITH THE DAKOTAS.

TODAY/TONIGHT...THE STRONG COLD FRONT WILL PUSH EAST ACROSS THE
DAKOTAS. OUT AHEAD OF IT...STRONG SOUTH WINDS ARE EXPECTED TO RUN
UP INTO ADVISORY CRITERIA SPEEDS OF 25 TO 35 MPH WITH GUSTS TO 45
MPH OR HIGHER ACROSS THE JAMES RIVER VALLEY OVER INTO WEST CENTRAL
MINNESOTA TODAY. A WIND ADVISORY IS IN EFFECT TODAY. WITH
INCREASING SYNOPTIC-SCALE LIFT...MID-LEVEL INSTABILITY AND PRETTY
GOOD FORCING IN THE MID/UPPER LEVELS OF THE ATMOSPHERE...SHOULD
SEE SOME CONVECTION DEVELOPING TODAY AND TONIGHT ACROSS THE
CWA...PERHAPS MORESO IN THE FORM OF RAIN SHOWERS RATHER THAN
ACTUAL THUNDERSTORMS...WITH THE BEST CHANCES SHOWING UP AFTER 00Z
TONIGHT AND PRIMARILY ALONG AND EAST OF THE I-29 CORRIDOR.

SATURDAY AND SATURDAY NIGHT...THE EC...GFS AND NAM SOLUTIONS ARE
NOW ALL SHOWING THE THERMAL PROFILE DIPPING DOWN TO
SNOW-SUPPORTABLE TEMPS THROUGHOUT THE COLUMN ON SATURDAY INTO
SATURDAY NIGHT. THE UPPER LOW CENTER THAT DEVELOPS OVER THE
DAKOTAS OVER THE NEXT 24 TO 36 HOURS IS EXPECTED TO HAVE A
TROWAL-FORCED REGION OF PRECIPITATION OF ITS OWN...WRAPPING WHAT
IN ALL LIKELIHOOD WILL BE SNOW DOWN INTO THE CWA FROM NORTH DAKOTA
DURING THE DAY ON SATURDAY. NON-PRECIPITATION AREAS COULD SEE A
MODEST 5 TO 10 DEGREE WARM UP INTO THE 40S ON SATURDAY...BUT WHEN
THE STRONGEST OF THE LOW LEVEL CAA...STRONG WINDS AND
PRECIPITATION SHIELD ARE MOVING THROUGH...TEMPS ARE EXPECTED TO
DROP DOWN INTO THE MID 30S...WITH SNOW FALLING AND BLOWING IN
STRONG NW WINDS OF 25 TO 40 MPH WITH HIGHER GUSTS. NOT EXPECTING
TO SEE SNOW STICK ON THE GROUND...THOUGH...OR BECOME ANY SORT OF
VISIBILITY NUISANCE. IF THE CURRENTLY PROGGED STRONG WINDS FOR
SATURDAY WERE TO DEVELOP...A WIND ADVISORY...AT MINIMUM WOULD BE
NEEDED. BUFKIT MOMENTUM TRANSFER TOOL AND MODEL PLAN-VIEW PROGS
ALL SHOW SOME RATHER STRONG WIND GUST POTENTIAL ON SATURDAY.

ONCE SUNDAY FINALLY ROLLS AROUND...DRIER CONDITIONS SHOULD BE
TRYING TO TAKE HOLD OVER THE CWA. HOWEVER...WELL BELOW NORMAL
TEMPERATURES ARE EXPECTED ON SUNDAY.

.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY.

THE 00Z MODELS CONTINUE TO ADVERTISE A SOMEWHAT PROGRESSIVE MID
LEVEL FLOW PATTERN THROUGH THE LONG TERM. FOR SUNDAY NIGHT THROUGH
TUESDAY IT STILL LOOKS MAINLY DRY. HOWEVER THE MODELS DO SHOW SOME
WEAK S/W ENERGY COMING ACROSS THE AREA DURING THAT TIME PERIOD.
MOISTURE PROFILES NONE TO IMPRESSIVE SO WILL LEAVE DRY FOR NOW.
BETTER UPPER DIFFLUENCE AND MOISTURE WILL ENTER THE PICTURE
TUESDAY NIGHT AND WEDNESDAY WHERE WE CURRENTLY HAVE POPS...SO NO
CHANGE TO THOSE PERIODS. AS FOR TEMPERATURES...FOR THE MOST PART
THEY WILL LIKELY AVERAGE OUT JUST A LITTLE BELOW NORMAL THROUGH
THE TIME PERIOD DUE TO OCCASIONAL INTRUSIONS OF CANADIAN AIR
BEHIND DEPARTING SYSTEMS.

&&

.AVIATION...
TAFS FOR THE KABR...KATY...KPIR AND KMBG TERMINALS

VFR CONDITIONS ARE EXPECTED THROUGH TODAY WITH MOST CLOUDS AOA 9K
FEET. VSBYS SHOULD BE UNRESTRICTED. WINDS WILL BE GUSTY THIS
AFTERNOON FROM THE SOUTH. MEANWHILE ISOLATED SHOWERS AND STORMS
COULD FORM NEAR A FRONTAL BOUNDARY LATE THIS AFTERNOON AND EARLY
EVENING AS IT MOVES ACROSS THE KABR/KATY AREAS. A MORE GENERAL
RAIN MAY ROTATE SOUTH INTO KMBG LATE TNT.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BROWN-CLARK-
     CODINGTON-DAY-DEUEL-GRANT-HAMLIN-MARSHALL-ROBERTS-SPINK.

MN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR BIG STONE-TRAVERSE.

&&

UPDATE...SD
SHORT TERM...DORN
LONG TERM...TDK
AVIATION...WISE

WEATHER.GOV/ABERDEEN
Hazardous weather outlook, Apr 29, 4:58 AM CDT, 10 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ABERDEEN SD
458 AM CDT FRI APR 29 2011

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-301000-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
458 AM CDT FRI APR 29 2011 /358 AM MDT FRI APR 29 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE TODAY INTO
TONIGHT ACROSS THE FORECAST AREA. NO SEVERE STORMS ARE EXPECTED.

STRONG SOUTH WINDS WILL DEVELOP ACROSS NORTHEAST SOUTH DAKOTA AND
WEST CENTRAL MINNESOTA TODAY. A WIND ADVISORY IS IN EFFECT.

HIGH TO VERY HIGH FIRE DANGER EXISTS TODAY ACROSS THE ENTIRE
FORECAST AREA. ANY SORT OF OUTDOOR FIRE ACTIVITY IS STRONGLY
DISCOURAGED TODAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

STRONG NORTHWEST WINDS AREA EXPECTED ON SATURDAY INTO SATURDAY
NIGHT. A WIND ADVISORY IS PROBABLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT.

DORN/TDK

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 4:07 AM CDTWind AdvisoryABRBrown, Buffalo, Clark, Codington, Day, Deuel and 13 more15 hr

Nearby

High Wind Watches in South Dakota, 2011Every high wind watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.